Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

December 11, 2021Fayette County, Hardeman County, Tennessee

NWS Memphis, TN issued this special weather statement at Dec 11, 2021, 1:30 AM CST for Fayette County, Hardeman County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 1:30 AM CST (07:30 UTC)
Expired
Dec 11, 2021, 2:00 AM CST
In force
30 min
Issued by
NWS Memphis, TN
Hail
0.75 in
Wind
50

Counties Fayette County, TN, Hardeman County, TN

The radar

The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
4.8
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS84 KMEG 110730
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
130 AM CST Sat Dec 11 2021
 
TNZ053-089>091-110800-
Hardeman TN-Fayette TN-Chester TN-McNairy TN-
130 AM CST Sat Dec 11 2021

...Strong thunderstorms will impact portions of Fayette, Hardeman,
northwestern McNairy and southern Chester Counties through 200 AM
CST...

At 130 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cloverport to near Collierville. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Bolivar, Chickasaw State Forest, Chickasaw State Park, Whiteville,
Somerville, Silerton, Masseyville, Lagrange, Cloverport, Robertson,
Warren, McNairy, Macon, Oakland, Piperton, Bethel Springs, Middleton,
Rossville, Moscow and Williston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee.

&&

LAT...LON 3499 8889 3500 8964 3514 8964 3540 8921
      3542 8842
TIME...MOT...LOC 0730Z 266DEG 27KT 3537 8897 3500 8962 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

SMW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Dec 10, 11:52 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 10, 11:52 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1152 PM CST Fri Dec 10 2021

.DISCUSSION...
Updated for Aviation Discussion.

&&

.PREV DISCUSSION... /issued 904 PM CST Fri Dec 10 2021/

UPDATE...
Numerous strong to severe storms are ongoing across the Mid South.
We have already experienced a significant tornado move through
eastern Arkansas, W TN, and the MO Bootheel. The atmosphere
remains ripe for deep convection and strong tornadoes through the
night. We are currently watching a line of storms take shape over
eastern Arkansas. These storms have had a history of producing
damaging winds, tornadoes, and heavy rain. We expect these storms
to continue to push east overnight. Please stay weather aware and
have multiple ways to receive warnings.

PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/

DISCUSSION...

The main story this forecast package will be the potential for
severe storms this evening. Highs will mainly be in the mid 70s
today with lows generally in the 60s.

Currently, scattered warm advection showers are expected, but
should start to ramp up in the next few hours. SPC Mesoanalysis
shows moderate instability MLCAPE values of 1500+ J/kg and 300+
m2/s2 of SRH. Likewise, low-level shear values 40-50 kts basically
along the enhanced risk area. With that being said, we still have
a cap in place. Models show the cap eventually breaking after
sundown. However, the main line of convection should move in
around 07z. Should any storms develop after sundown, the
combination of MLCAPE ~1500 J/kg and deep- layer shear greater
than 50 kts will be supportive of supercells. Again, this is
conditional that the cap in place breaks. Thus far, we have gotten
reports around the area of clouds dispersing, so the potential is
increasing.

The severe weather potential really increases after 00z and
despite the time of day, instability should hold steady. Ahead of
the line, deep layer shear and SRH will increase with the threat
still prevalent. CAMs suggest the initial wave of supercells will
basically form into a line of organized storms along/ahead of the
actual cold front overnight. Main hazards will be damaging winds,
large hail, and tornadoes (strong tornadoes possible). There is
the potential for breaks in the line which will have the potential
for damaging winds and tornadoes. Bottom line, be prepared for
severe weather to start moving into the area around 5 PM in the
form of supercells, then a line of storms will push through around
06z and move eastward. All modes of severe weather is possible
with the main hazards being tornadoes (some of which could be
strong) and damaging winds. Large hail and heavy rainfall are the
other hazards.

The front is expected to move into our southeastern counties by
about 15z, bringing thunderstorm chances to an end. There's a
possibility for some trailing showers but the severe weather
potential will be low. Expect colder temperatures with gusty
northwest winds throughout the day tomorrow. High temperatures
will be in the 60s.

Dry and cool weather is expected into early next week. Expect
temperatures to bounce back to the lower 70s by midweek. There is
a slight chance for some light showers Tuesday but confidence is
low. Lows will be in the 30s by Sunday and increase to the mid 40s
by midweek.

SWB

&&

.AVIATION...
For 06Z TAF Cycle

A couple lines of thunderstorms moving through the Mid-South at
this time. The first line is strong convection with wind generally
from the south-southwest and the second line is associated with
a frontal system. When frontal system moves through there will be
a wind shift to have Northwest winds. Winds will be gusty for the
next few hours with gusts near 40 kt. After front winds will still
be gusty yet gusts will be around 25 kt. TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Dec 10, 2:36 PM CST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
236 PM CST Fri Dec 10 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-112245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
236 PM CST Fri Dec 10 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a moderate to slight risk across the Mid-South this
evening. Strong to severe thunderstorms will be possible late this
afternoon and throughout the overnight hours. Tornadoes, damaging
winds, and large hail will be the main hazards from any severe
storms that develop. Locally heavy rainfall will be possible as
well.

Strong southerly winds will affect the Mid-South today and tonight
with gusts over 30 mph at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a marginal risk for severe thunderstorms early Saturday
morning, mainly across portions of northeast Mississippi. Damaging
wind will be the primary hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening and tonight.
Please relay any information about observed severe weather to
the NWS.

In the hours before

Local storm report, Dec 10, 10:59 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             4 N DYER                36.13N  88.99W
12/10/2021  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

            QUARTER SIZED HAIL NEAR DYER, TENNESSEE, WITH ABOUT
            30-40 MPH WINDS.

&&

TLSJR
Local storm report, Dec 10, 11:00 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TORNADO          KENTON                  36.20N  89.01W
12/10/2021                   GIBSON             TN   AMATEUR RADIO

            MULTIPLE HOUSES DESTROYED IN KENTON.

&&

MJH
Local storm report, Dec 10, 11:03 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TORNADO          KENTON                  36.20N  89.01W
12/10/2021                   GIBSON             TN   AMATEUR RADIO

            REPORT OF MULTIPLE POWER LINES DOWN, TREES DOWN, AND
            IMPASSABLE ROADS.

&&

MJH
Local storm report, Dec 11, 12:11 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TORNADO          DRESDEN                 36.28N  88.69W
12/10/2021                   WEAKLEY            TN   EMERGENCY MNGR

            *** 1 INJ *** TORNADO WITH AT LEAST 1 PERSON INJURED IN
            DRESDEN WITH 6 BUILDINGS DAMAGED.

&&

TLSJR
Special weather statement, Dec 11, 12:26 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
1226 AM CST Sat Dec 11 2021

TNZ004-110700-
Henry TN-
1226 AM CST Sat Dec 11 2021

...A strong thunderstorm will impact portions of northern Henry
County through 100 AM CST...

At 1226 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris, moving northeast at 45 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Paris, Paris Landing State Park, Cottage Grove, Puryear, Foundry
Hill, Buchanan, India, Osage, Whitlock, Porter Court, Conyersville,
Pine Hill and Big Sandy Unit Tennessee National Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for western
Tennessee.

&&

LAT...LON 3636 8803 3636 8809 3634 8810 3626 8842
      3640 8850 3650 8829 3650 8806 3647 8805
      3645 8806 3644 8806 3643 8804 3637 8800
TIME...MOT...LOC 0626Z 242DEG 39KT 3634 8837

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Special weather statement, Dec 11, 1:30 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
130 AM CST Sat Dec 11 2021

TNZ053-089>091-110800-
Hardeman TN-Fayette TN-Chester TN-McNairy TN-
130 AM CST Sat Dec 11 2021

...Strong thunderstorms will impact portions of Fayette, Hardeman,
northwestern McNairy and southern Chester Counties through 200 AM
CST...

At 130 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cloverport to near Collierville. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bolivar, Chickasaw State Forest, Chickasaw State Park, Whiteville,
Somerville, Silerton, Masseyville, Lagrange, Cloverport, Robertson,
Warren, McNairy, Macon, Oakland, Piperton, Bethel Springs, Middleton,
Rossville, Moscow and Williston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee.

&&

LAT...LON 3499 8889 3500 8964 3514 8964 3540 8921
      3542 8842
TIME...MOT...LOC 0730Z 266DEG 27KT 3537 8897 3500 8962

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SMW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:46 PM CSTSevere Thunderstorm WarningMEGTunica44 min
Dec 10, 11:25 PM CSTSevere Thunderstorm WarningMEGDeSoto9 min
Dec 10, 11:48 PM CSTSevere Thunderstorm WarningMEGDeSoto, Marshall42 min
Dec 11, 12:46 AM CSTSevere Thunderstorm WarningMEGTunica44 min
Dec 11, 12:48 AM CSTSevere Thunderstorm WarningMEGDeSoto, Tunica42 min
Dec 11, 2:12 AM CSTAreal Flood AdvisoryMEGDeSoto, Tunica3 hr
Dec 11, 2:41 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall49 min
Dec 11, 2:44 AM CSTAreal Flood AdvisoryMEGDeSoto2 hr
Dec 11, 2:51 AM CSTFlash Flood WarningMEGDeSoto2 hr
Dec 11, 2:55 AM CSTSevere Thunderstorm WarningMEGPanola, Tallahatchie, Yalobusha50 min
Dec 11, 3:03 AM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah42 min
Dec 11, 3:19 AM CSTAreal Flood AdvisoryMEGBenton, Marshall, Tippah3 hr
Dec 11, 3:59 AM CSTSevere Thunderstorm WarningMEGLafayette, Lee, Pontotoc, Union31 min
Dec 11, 4:03 AM CSTFlash Flood WarningMEGCalhoun, Lafayette, Lee, Pontotoc, Prentiss, Tallahatchie and 3 more2 hr
Dec 11, 4:07 AM CSTSpecial Weather StatementMEGAlcorn23 min
Dec 11, 4:21 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo39 min
Dec 11, 4:25 AM CSTTornado WarningMEGItawamba, Prentiss, Tishomingo35 min
Dec 11, 4:55 AM CSTAreal Flood AdvisoryMEGAlcorn, Prentiss, Tippah, Tishomingo3 hr
Dec 11, 4:58 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo47 min
Dec 11, 5:12 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo33 min
Dec 11, 5:56 AM CSTSpecial Weather StatementMEGMonroe79 min
Dec 10, 7:28 PM CSTTornado Warning EmergencyTornado observedConsiderable damage threatMEGDyer, Lake, Lauderdale47 min
Dec 10, 8:04 PM CSTTornado Warning EmergencyTornado observedCatastrophic damage threatMEGDyer, Lake, Obion41 min
Dec 10, 8:28 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGLake, Obion30 min
Dec 10, 9:24 PM CSTTornado WarningMEGLauderdale51 min
Dec 10, 9:25 PM CSTSevere Thunderstorm Warning Considerable damage threatMEGTipton50 min
Dec 10, 9:52 PM CSTTornado WarningMEGDyer, Lake, Obion38 min
Dec 10, 10:01 PM CSTTornado WarningMEGDyer, Haywood, Lauderdale44 min
Dec 10, 10:27 PM CSTTornado WarningMEGCrockett, Dyer, Gibson, Obion, Weakley48 min
Dec 10, 10:34 PM CSTTornado WarningMEGObion27 min
Dec 10, 10:59 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGHenry, Weakley46 min
Dec 10, 11:20 PM CSTSevere Thunderstorm WarningMEGDyer, Lauderdale15 min
Dec 10, 11:37 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGHenry27 min
Dec 10, 11:41 PM CSTAreal Flood AdvisoryMEGDyer, Gibson, Henry, Lauderdale, Obion, Weakley3 hr
Dec 10, 11:52 PM CSTTornado WarningMEGShelby, Tipton34 min
Dec 11, 12:05 AM CSTTornado WarningMEGShelby22 min
Dec 11, 12:26 AM CSTSpecial Weather StatementMEGHenry34 min
Dec 11, 12:30 AM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby, Tipton30 min
Dec 11, 12:35 AM CSTAreal Flood AdvisoryMEGShelby4 hr
Dec 11, 12:36 AM CSTTornado Warning Tornado observedMEGFayette, Hardeman, Haywood24 min
Dec 11, 12:56 AM CSTAreal Flood AdvisoryMEGHenry, Weakley3 hr
Dec 11, 12:57 AM CSTSevere Thunderstorm WarningMEGCarroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more48 min
Dec 11, 12:59 AM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby31 min
Dec 11, 1:25 AM CSTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Gibson, Hardeman and 2 more65 min
Dec 11, 1:32 AM CSTTornado WarningMEGCarroll, Chester, Henderson, Madison28 min
Dec 11, 1:53 AM CSTTornado WarningMEGBenton, Carroll, Decatur, Henderson25 min
Dec 11, 2:26 AM CSTSpecial Weather StatementMEGDecatur, Hardin, McNairy34 min
Dec 11, 3:21 AM CSTSpecial Weather StatementMEGHardin24 min
Dec 11, 3:30 AM CSTTornado WarningMEGHardin, McNairy21 min
Dec 11, 4:32 AM CSTSpecial Weather StatementMEGHardin28 min
Dec 11, 6:56 AM CSTWind AdvisoryMEGBenton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more5 hr
Dec 10, 6:07 PM CSTTornado WarningMEGCraighead, Poinsett38 min
Dec 10, 6:39 PM CSTTornado WarningMEGCraighead, Greene, Mississippi, Poinsett51 min
Dec 10, 7:06 PM CSTTornado Warning Tornado observedConsiderable damage threatMEGCraighead, Greene, Mississippi39 min
Dec 10, 8:14 PM CSTTornado WarningMEGCraighead, Greene34 min
Dec 10, 8:20 PM CSTTornado WarningMEGCross, Poinsett40 min
Dec 10, 8:57 PM CSTTornado WarningMEGCraighead, Poinsett48 min
Dec 10, 8:59 PM CSTTornado WarningMEGCraighead, Crittenden, Cross, Poinsett31 min
Dec 10, 9:18 PM CSTTornado WarningMEGCraighead, Mississippi, Poinsett42 min
Dec 10, 9:39 PM CSTAreal Flood AdvisoryMEGCraighead, Cross, Poinsett3 hr
Dec 11, 12:02 AM CSTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis43 min
Dec 11, 1:43 AM CSTSpecial Weather StatementMEGPhillips32 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.